January 2011

 

Fig.1

Fig.2

 

 

 


History: A 63 year-old white woman was admitted for relapse of acute monocytic leukemia (AML).  She was admitted to the ICU with hospital acquired pneumonia and neutropenic fever following salvage chemotherapy with CLAM (cladribine, cytarabine, G-CSF, mitoxantrone).  The patient received five days of vancomycin, piperacillin/tazobactam, micafungin, and G-CSF.  She eventually developed an exquisitely painful left axillary rash.  The patient was afebrile with temperatures between 36.8 to 37.2 degrees Celsius.

Past Medical History: acute monocytic leukemia, atrial fibrillation, hyperlipidemia, hypertension, type II diabetes mellitus, degenerative joint disease, h/o meningioma s/p resection

Medications: vancomycin, piperacillin/tazobactam, micafungin, and G-CSF

Physical Exam: tender necrotic plaque with surrounding erythema (Fig. 1 and 2)

Labs:

WBC 0.2, Hgb/Hct 11.3/32.8, Plt 20, Cr 0.78

 


Click here for the diagnosis